MAUDE Adverse Event Report: WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

WILLIAM COOK EUROPE LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G45408
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Vascular Dissection (3160)
Date of Event 05/22/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Blank fields on this form indicate the information is unknown or unavailable.Similar to device under 510(k)/pma: k171513.Investigation is still in progress.
 
Event or Problem Description
On (b)(6) 2019 tevar was performed.Minimum diameter of the patient's access route was 6.9 mm and no calcifications.The patient's proximal neck length was only 12mm if zta device was placed from zone3.Debranching of left subclavian artery and left common carotid artery were too invasive to the patient considering her age, so only left subclavian artery was debranched to place zta device.The patient anatomical condition was not suitable for using zta device but zta-p-38-217-w1/ e3827315 and zta-p-46-179-w1/ e3789936 were placed and the procedure was completed.During the tevar, some catheters (both cook devices and non-cook devices) may have touched the place where the entry of type a dissection occurred later.On (b)(6) 2019 the patient was transferred to another hospital.On (b)(6) 2019 the patient condition changed suddenly and died on the day.Non contrast media ct scan was performed and type a dissection was confirmed.The entry was nearby the aortic valve in the ascending aorta.The patient died on (b)(6) 2019.
 
Event or Problem Description
Additional information received on (b)(6) 2019: (b)(6) 2019 : post-procedural contrast ct scan was performed.No dissections were confirmed but type i endoleak was confirmed at that time.(b)(6) 2019 : non-contrast head ct scan was performed and subarachnoid hemorrhage was confirmed so the patient was transferred to ageo central hospital.(b)(6) 2019 : non-contrast ct scan was performed and the type a dissection was confirmed.The entry was nearby the aortic valve in the ascending aorta.(b)(6) 2019 : the patient condition changed suddenly.The patient developed heart tamponade and the patient died before being treated.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investigational findings: the investigation is based on event description and review of preoperative ct scan.It was reported that a type a thoracic aortic dissection was discovered less than 1 week after tevar and that the wire guide may have touched the place, where the dissection occurred.Postoperative imaging was not provided so the reported dissection cannot be assessed or confirmed.The cause of this cannot be determined from the imaging provided.However, according to the report, the entry tear for the type a dissection was found to be in the ascending aorta, away from the zta graft.In this case, the dissection is unlikely to be related to the endograft device itself.This is either a spontaneous event or caused by catheter/wire manipulation in the ascending aorta at the time of tevar.The device history record was reviewed with no evidence to suggest that this device was not manufactured according to specifications.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
LUNDERQUIST EXTRA-STIFF DOUBLE CURVED EXCHANGE SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key8801660
Report Number3002808486-2019-01008
Device Sequence Number14126615
Product Code DQX
UDI-Device Identifier00827002454088
UDI-Public(01)00827002454088(17)240327(10)E3834898
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2024
Device Model NumberG45408
Device Catalogue NumberTSCMG-35-300-LESDC
Device Lot NumberE3834898
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer08/05/2019
11/22/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date08/27/2019
11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age87 YR